Alert archive / Mississippi / Wind Advisories in 2022

Wind Advisory 6, NWS Jackson, MS

April 9, 20224 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Apr 9, 2022, 2:08 PM CDT for 4 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Apr 10, 2022, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2022, 2:08 PM CDT (19:08 UTC)
In effect from
Apr 10, 2022, 10:00 AM CDT
Expired
Apr 10, 2022, 10:00 PM CDT
In force
12 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 159 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS74 KJAN 091908
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
208 PM CDT Sat Apr 9 2022

ARZ074-075-MSZ018-019-025-034-100315-
/O.NEW.KJAN.WI.Y.0006.220410T1500Z-220411T0000Z/
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Cleveland, 
Indianola, Ruleville, Greenwood, and Greenville
208 PM CDT Sat Apr 9 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...In Mississippi, Bolivar, Sunflower, Leflore and 
  Washington Counties. In Arkansas, Ashley and Chicot Counties.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Downed trees and powerlines are likely and
  driving conditions will be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AJ
4 follow-up statements
645 
WWUS74 KJAN 100247 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
947 PM CDT Sat Apr 9 2022

ARZ074-075-MSZ018-019-025-034-101215-
/O.CON.KJAN.WI.Y.0006.220410T1500Z-220411T0000Z/
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Cleveland, 
Indianola, Ruleville, Greenwood, and Greenville
947 PM CDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...In Mississippi, Bolivar, Sunflower, Leflore and 
  Washington Counties. In Arkansas, Ashley and Chicot Counties.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
22
376 
WWUS74 KJAN 100838
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
338 AM CDT Sun Apr 10 2022

ARZ074-075-MSZ018-019-025-034-102045-
/O.CON.KJAN.WI.Y.0006.220410T1500Z-220411T0000Z/
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Cleveland, 
Indianola, Ruleville, Greenwood, and Greenville
338 AM CDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...South winds of up to 30 mph with gusts up to 45 mph 
  expected

* WHERE...In Mississippi, Bolivar, Sunflower, Leflore and 
  Washington Counties. In Arkansas, Ashley and Chicot Counties.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
811 
WWUS74 KJAN 102006
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
306 PM CDT Sun Apr 10 2022

ARZ074-075-MSZ018-019-025-034-110000-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-220411T0000Z/
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Cleveland, 
Indianola, Ruleville, Greenwood, and Greenville
306 PM CDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds of up to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Mississippi, Bolivar, Sunflower, Leflore and 
  Washington Counties. In Arkansas, Ashley and Chicot Counties.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AJ
451 
WWUS74 KJAN 102240
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
540 PM CDT Sun Apr 10 2022

ARZ074-075-MSZ018-019-025-034-110300-
/O.EXT.KJAN.WI.Y.0006.000000T0000Z-220411T0300Z/
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Cleveland, 
Indianola, Ruleville, Greenwood, and Greenville
540 PM CDT Sun Apr 10 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds of up to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Mississippi, Bolivar, Sunflower, Leflore and 
  Washington Counties. In Arkansas, Ashley and Chicot Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
22

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 9, 12:28 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 9, 12:28 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1228 PM CDT Sat Apr 9 2022

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
VFR conditions should prevail through the period. Sustained winds
10-15 kts with gusts 20-25 kts will be ongoing through 00Z. After
00Z, winds should be primarily under 10 kts until 12Z Sunday, when
winds begin to increase to 15-20 kts. /AJ/

&&

.DISCUSSION...
Temperatures are quickly warming up after a very chilly overnight
and early morning across the region. A minor increase in
temperatures from the previous forecast was made. Satellite
imagery shows clear skies for the majority of the ArkLaMiss
region, which is allowing for sufficient diurnal heating this
morning. Other than that, clear to mostly clear skies are
expected today with highs in the middle 60s to low 70s. Sustained
winds may reach 15 mph for some areas in the east today. Due to
this and low relative humidity, open burning is highly
discouraged. /AJ/

Prior discussion below:

The log jam of an upper air pattern with a large closed low
maintaining cool and dry conditions will finally begin to shift east
enough today that we should see significant moderation in
temperatures. Temperatures this morning are cold and some frost will
remain possible across the area until an hour or so after sunrise.
Temperatures rise quickly with the dry airmass responding to ample
sunshine and by this afternoon we will rise into the upper 60s F to
middle 70s F. Full sun and rising temperatures will result in a drop
in relative humidity (RH) and the mixing could bring down some wind
from aloft. This will result in a continued fire weather threat and
the Elevated Risk (2/4) HWO products for the area will be
maintained. Open burning outdoors will of course be discouraged as
fires could spread rapidly and erratically in gusty winds to 20
kts and RHs under 25%. Tonight, the surface high will be moving a
bit east of us resulting in light southerlies that will begin to
help increase moisture. This should keep lows a bit higher than
they are this morning, with most places falling into the 40s to
near 50 F with mostly clear skies. /86/

Sunday through Friday: A dramatic change to a warmer and more
active weather pattern will take place as we finish up the weekend
and go into early next week. Global models generally show that
anomalous ridging over the eastern Pacific and downstream
troughing over the western CONUS will force a shortwave ridge
across the MS Valley region. Increased southerly flow will allow
for strong daytime mixing with gusty winds and much warmer high
temperatures, and eventually increased moisture.

The combination of increasing moisture and instability and
perturbed southwest flow aloft for Monday and Tuesday will create
a more favorable environment for storms, particularly over the
northwest half of the forecast area. Stronger height falls
Wednesday into Wednesday night combined with strengthening upper
jet dynamics and steep lapse rates will likely support the threat
for an organized severe weather event. Will therefore follow
SPC's increase to an enhanced risk for the ArkLaMiss Delta region
while maintaining the slight risk farther elsewhere.

Going into the late week, there is low forecast confidence as a
return flow pattern may quickly redevelop in the wake of
Wednesday's convective system while a stronger cold front
approaches the forecast area by the weekend. Overall, there is
much variance in the guidance for timing and how the front and
moisture will interact. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       69  47  81  59 /   0   0   0  11
Meridian      67  43  81  56 /   0   0   0   8
Vicksburg     71  51  82  60 /   0   0   0   9
Hattiesburg   69  45  80  58 /   0   0   0   4
Natchez       71  51  81  60 /   0   0   0   7
Greenville    68  49  80  60 /   0   0   0  11
Greenwood     67  48  80  60 /   0   0   0  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

AJ
Hazardous weather outlook, Apr 9, 1:48 PM CDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
148 PM CDT Sat Apr 9 2022

ARZ074-075-MSZ018-019-025-034-101900-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-
148 PM CDT Sat Apr 9 2022

This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, and northwest Mississippi.

.DAY ONE...Tonight and Sunday

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Sunday

FIRE WEATHER
THREAT...Elevated
TIMING...Sunday

Sunday, a few downed trees are possible due to sustained winds
ranging from 25 to 35 mph and potential for wind gusts over
40 mph. Travel will also be difficult for those in high profile
vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

Sunday, open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Severe thunderstorms are possible within the region on Wednesday
night. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

MSZ026>033-037>039-042>066-072>074-101900-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
148 PM CDT Sat Apr 9 2022

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northeast Mississippi,
and south central Mississippi.

.DAY ONE...Tonight and Sunday

FIRE WEATHER
THREAT...Elevated
TIMING...Sunday

Sunday, open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Severe thunderstorms are possible within the region on Wednesday
night. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

LAZ007>009-015-016-023>026-MSZ035-036-040-041-101900-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Humphreys-Holmes-Issaquena-
Sharkey-
148 PM CDT Sat Apr 9 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Sunday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Sunday

FIRE WEATHER
THREAT...Elevated
TIMING...Sunday

Sunday, weak trees and limbs may break and fall due to sustained
winds up to 25 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

Sunday, open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Severe thunderstorms are possible within the region on Wednesday
night. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

33

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

*FIRE WEATHER*
Extreme...Extreme wildfire conditions are anticipated with
 strong winds. Open burning should not be attempted and
 wildfires will spread very rapidly. Fire control will be
 very difficult, even for experienced fire fighters.
Significant...Conditions are expected such that open burning
 should not be attempted. Any wildfires will spread rapidly.
Elevated...Any open burning is discouraged due to increased
 wind, lower humidity, and recent dry conditions.
 Remember to heed any local burn bans that are in effect!
Limited...Extra caution is advised with open burning due to
 lower humidity or very dry conditions.
 Remember to heed any local burn bans that are in effect!

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

Current Heat Information...
   https://www.weather.gov/jan/safe_ExtremeHeat

Fire Weather...
   https://www.weather.gov/jan/fireweather
Mississippi Forestry Commission...
   https://www.mfc.ms.gov/
Fire Weather Outlook...
   https://www.spc.noaa.gov/products/fire_wx/

Nearby

Wind Advisories in Mississippi, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.